MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRALIGHT ST W/ ECHO; SURGICAL MESH
Catalog Number 5955800
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Bacterial Infection (1735); Seroma (2069); Hernia (2240)
Date of Event 08/17/2015
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided: (b)(6) 2014 - patient was diagnosed with subxiphoid epigastric incisional hernia thereby underwent open repair with implant of ventralex st meshes (device #1 & #2) on.Per operative notes, ¿the hernia sac was dissected, because of the hernia size two large ventralex st meshes (device #1 & #2) were placed in the upper portion of the incision in subfascial plane with tails sewn to fascia and the rims of the meshes lie beneath the inferior aspect of the incisional hernia overlapped the costal margin.¿ (b)(6) 2015 - patient had post up visit with complaint of swelling in the subxiphoid area.(b)(6) 2015 - patient underwent ultrasound guided catheter drainage of subxiphoid fluid collection, which was viscous clear yellow fluid likely represents seroma, there was persistent subxiphoid ventral bulging which may represent a recurrent hernia.(b)(6) 2015 - patient was diagnosed with recurrent subxiphoid hernia thereby underwent robotic assisted repair with removal of old mesh (device #1 & #2) and implanted with ventralight st mesh using echo ps (device #3).Per operative notes, ¿aspirated straw-colored fluid from the hernia sac, taken down several omental adhesions in the area of prior hernia repair and the hernia sac was excised.The old mesh appeared to have rolled back from superior margin.The superior border of lower one sewn to the inferior border of upper one was intact.The mesh was dissected where it was sewn to fascia on either side.The mesh (device #1 & #2) was completely removed from the patient.Since the smaller piece would not provide adequate coverage, a large ventralight st mesh was placed using echo ps (device #3) in the central portion of the defect to the costal margin and tacked.¿ (b)(6) 2015 - patient was diagnosed with seroma in upper abdomen thereby underwent excision.Per operative notes, ¿there was seroma near the completely incorporated mesh.The fluid within seroma was thin yellow fluid which did not appear to be infected, and the seroma was completely excised.¿ (b)(6) 2016 - patient was diagnosed with recurrent ventral hernia thereby underwent complex repair with component separation and mesh reinforcement.Per operative notes, ¿the mesh had pulled away from the surrounding tissue and had defects in several areas particularly on the right side there was hernia sac contained mostly omentum.There were several other small holes around the insertion site of mesh therefore a synthetic mesh was placed to cover the entire repair.¿ attorney alleges that the patient had adhesions, mesh migration, pain, hernia recurrence, and seroma.It is also alleged that the failure of mesh to incorporate and to maintain hernia repair; mesh rolled back from the superior margin; inflammation; need for hospital procedure to drain subxiphoid fluid collection s/p repair of hernia with mesh; need for additional surgery to remove old mesh and repair mesh that had pulled away from surrounding tissue and which developed holes; repair recurrent hernia; necrotic fibrofatty tissue with chronic inflammation and giant cell reaction; seroma drainage x 2 with surgery to remove it; recurrent abdominal wall hernia incarcerated with fat and wall of transverse colon per ct.
 
Additional Manufacturer Narrative
Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 4 months post implant of ventralight st using echo ps, patient was diagnosed with bacterial infection, seroma, migration and hernia recurrence thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists seroma, infection, migration and hernia recurrence as possible complications.In regards to infection the warning section of ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." note, the manufacturing date (15-nov-2013) is considered to be a best estimate.This emdr represents the bard/davol ventralight st w/ echo (device #3).Additional supplemental emdr was submitted to represent the bard/davol ventralex st (device #1) and emdr was submitted to represent the bard/davol ventralex st (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
VENTRALIGHT ST W/ ECHO
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key20861776
Report Number1213643-2024-094839
Device Sequence Number17151883
Product Code FTL
UDI-Device Identifier00801741031779
UDI-Public(01)00801741031779(17)151128(10)HUXK0058R
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K130968
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number5955800
Device Lot NumberHUXK0058R
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/19/2024
Initial Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale
Patient Weight111 KG